Alert archive / Colorado / Flash Flood Watches in 2015

Flash Flood Watch 1, NWS Pueblo, CO

May 4, 2015El Paso County, Fremont County, Teller County, Colorado

NWS Pueblo, CO issued this flash flood watch at May 4, 2015, 7:06 PM MDT for El Paso County, Fremont County, Teller County, Colorado. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
May 4, 2015, 7:06 PM MDT (01:06 UTC)
Expired
May 5, 2015, 3:37 PM MDT
In force
21 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties El Paso County, CO, Fremont County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WGUS65 KPUB 050106
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
706 PM MDT MON MAY 4 2015

...MODERATE TO HEAVY RAIN POSSIBLE TONIGHT THROUGH TUESDAY...

.MOIST SOUTHERLY FLOW ALOFT...ALONG WITH WEATHER DISTURBANCES
EMBEDDED WITHIN THE FLOW...WILL BRING PERIODS OF MODERATE TO
HEAVY RAINFALL TO THE AREA TONIGHT AND THROUGH THE DAY TUESDAY. 

COZ081-084-085-050915-
/O.NEW.KPUB.FF.A.0001.150505T0106Z-150506T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
706 PM MDT MON MAY 4 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO... 
  INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER 
  COUNTY AND THE RAMPART RANGE. 

* THROUGH TUESDAY AFTERNOON

* MOIST SOUTHERLY FLOW ALOFT...ALONG WITH WEATHER DISTURBANCES
  EMBEDDED WITHIN THE FLOW...WILL BRING PERIODS OF MODERATE TO
  HEAVY RAINFALL TO AREA TONIGHT THROUGH THE DAY TUESDAY. 

* THE WALDO CANYON AND BLACK FOREST BURN SCARS WILL THE MOST
  SUSCEPTIBLE TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
283 
WGUS65 KPUB 050614
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1214 AM MDT TUE MAY 5 2015

...MODERATE TO HEAVY RAIN POSSIBLE THROUGH THIS AFTERNOON...

.MOIST SOUTHERLY FLOW ALOFT...ALONG WITH WEATHER DISTURBANCES
EMBEDDED WITHIN THE FLOW...WILL BRING PERIODS OF MODERATE TO
HEAVY RAINFALL TO THE AREA THROUGH THIS AFTERNOON.

COZ081-084-085-051600-
/O.CON.KPUB.FF.A.0001.000000T0000Z-150506T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
1214 AM MDT TUE MAY 5 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART 
  RANGE. 

* THROUGH THIS AFTERNOON

* MOIST SOUTHERLY FLOW ALOFT...ALONG WITH WEATHER DISTURBANCES
  EMBEDDED WITHIN THE FLOW...WILL BRING PERIODS OF MODERATE TO
  HEAVY RAINFALL TO AREA THROUGH THIS AFTERNOON.

* THE WALDO CANYON AND BLACK FOREST BURN SCARS WILL BE THE MOST 
  SUSCEPTIBLE TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
829 
WGUS65 KPUB 051342
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
742 AM MDT TUE MAY 5 2015

...MODERATE TO HEAVY RAIN POSSIBLE THROUGH THIS AFTERNOON...

.MOIST SOUTHERLY FLOW ALOFT...ALONG WITH WEATHER DISTURBANCES
EMBEDDED WITHIN THE FLOW...WILL BRING PERIODS OF MODERATE TO
HEAVY RAINFALL TO THE AREA THROUGH THIS AFTERNOON.

COZ081-084-085-052200-
/O.CON.KPUB.FF.A.0001.000000T0000Z-150506T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
742 AM MDT TUE MAY 5 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART 
  RANGE. 

* UNTIL 6 PM MDT THIS EVENING

* MOIST SOUTHERLY FLOW ALOFT...ALONG WITH WEATHER DISTURBANCES 
  EMBEDDED WITHIN THE FLOW...WILL BRING PERIODS OF MODERATE TO 
  HEAVY RAINFALL TO THE AREA THROUGH THIS AFTERNOON. 

* THE WALDO CANYON AND BLACK FOREST BURN SCARS WILL BE THE MOST 
  SUSCEPTIBLE TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
410 
WGUS65 KPUB 051616
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1016 AM MDT TUE MAY 5 2015

...MODERATE TO HEAVY RAIN POSSIBLE THROUGH THIS AFTERNOON...

.MOIST SOUTHERLY FLOW ALOFT...ALONG WITH WEATHER DISTURBANCES
EMBEDDED WITHIN THE FLOW...WILL BRING PERIODS OF MODERATE TO
HEAVY RAINFALL TO THE AREA THROUGH THIS AFTERNOON.

COZ081-084-085-060000-
/O.CON.KPUB.FF.A.0001.000000T0000Z-150506T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
1016 AM MDT TUE MAY 5 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART 
  RANGE. 

* UNTIL 6 PM MDT THIS EVENING

* MOIST SOUTHERLY FLOW ALOFT...ALONG WITH WEATHER DISTURBANCES 
  EMBEDDED WITHIN THE FLOW...WILL BRING PERIODS OF MODERATE TO 
  HEAVY RAINFALL TO THE AREA THROUGH THIS AFTERNOON. 

* THE WALDO CANYON AND BLACK FOREST BURN SCARS WILL BE THE MOST 
  SUSCEPTIBLE TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
551 
WGUS65 KPUB 052137
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
337 PM MDT TUE MAY 5 2015

...FLASH FLOOD WATCH HAS BEEN CANCELLED...

.OCCASIONAL RAIN SHOWERS WILL CONTINUE INTO THE EVENING OVER THE
AREA...BUT THE THREAT OF WIDESPREAD HEAVY RAINFALL AND FLASH
FLOODING HAS DIMINISHED. 

COZ081-084-085-052245-
/O.CAN.KPUB.FF.A.0001.000000T0000Z-150506T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
337 PM MDT TUE MAY 5 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO HAS
BEEN CANCELLED. SCATTERED SHOWERS WILL CONTINUE THIS EVENING...BUT
THE THREAT OF WIDESPREAD HEAVY RAIN HAS ENDED. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at May 4, 2:57 PM MDT, 4 hours 9 minutes earlier.

Area forecast discussion, May 4, 2:57 PM MDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT MON MAY 4 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 235 PM MDT MON MAY 4 2015

WV SATELLITE IMAGES THIS AFTERNOON SHOW THE UPR LOW OVR AZ...WITH
AMPLE MSTR STREAMING INTO THE FORECAST AREA.  SFC OBS INDICATE DEW
POINTS IN THE MID 40S TO LOWER 50S ACRS THE SERN PLAINS...WITH 30S
TO LOWER 40S ELSEWHERE.   THE UPR LOW IS FORECAST TO AROUND THE FOUR
CORNERS BY 15Z TUE...AND THEN CONTINUE LIFTING NORTHEASTWARD INTO
NORTH CENTRAL CO BY 00Z WED.  SHOWER AND TSTM COVERAGE IS SLOWLY
INCREASING THIS AFTERNOON...WITH FAIRLY WIDESPREAD COVERAGE EXPECTED
THROUGH THIS EVENING...ESPECIALLY OVR THE ERN MTNS AND PLAINS.
MESOANALYSIS SHOWS CAPE VALUES OF 1000-1500 J/KG OVR THE SERN PLAINS
WITH 0-6KM BULK SHEAR OF 30-35 KT.  THERE COULD BE ONE OR TWO
MARGINALLY SEVERE STORMS THIS AFTERNOON AND EVENING OVR THE SERN
PLAINS...WITH THE BEST CHANCES BEING OVR THE FAR SERN PLAINS.

ACTIVITY MAY WANE FOR A TIME BY LATE EVENING BUT AS A SHORTWAVE TROF
EJECTING OFF THE UPR LOW MOVES NORTHWARD THRU THE AREA LATER
TONIGHT...WE MAY SEE AN INCREASE IN SHOWERS AGAIN ALONG WITH SOME
ISOLD TSTMS.

THE NAM SHOWS ANOTHER SHORTWAVE TROF MOVING NORTHWARD OVR ERN CO
FROM MID TO LATE MORNING AND INTO THE AFTERNOON.  THIS WL ALSO HELP
ENHANCE PCPN CHANCES OVR ERN AREAS. PCPN CHANCES LOOK FAIRLY HIGH
OVR MUCH OF THE SERN PLAINS TUE MORNING AND INTO THE AFTERNOON...
WITH SOME DRIER CONDITIONS OVR SRN PORTIONS OF THE SERN PLAINS BY
MIDAFTERNOON AS THAT SHORTWAVE TROF LIFTS NORTH OF THE AREA.  SPC
HAS MUCH OF THE SERN PLAINS OUTLOOKED FOR MARGINALLY SEVERE STORMS
TUE AFTERNOON AS CAPE VALUES ARE FORECAST TO BE 1000 J/KG TO ABOUT
1800 J/KG OVR THE FAR SERN PLAINS ALTHOUGH SHEAR VALUES ARE NOT THAT
HIGH...ONLY AROUND 20-30 KTS.

TONIGHT AND TUESDAY THERE WILL BE THE POTENTIAL FOR A FEW TO SEVERAL
INCHES OF SNOW ACCUMULATIONS OVER THE HIGH MTNS AREAS...MAINLY ABOVE
11000 FEET.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 235 PM MDT MON MAY 4 2015

THE OPERATIONAL SOLUTIONS ARE IN DECENT AGREEMENT THROUGH THE
EXTENDED PERIODS...HOWEVER THE ENSEMBLE MEMBERS INDICATE A HIGH
DEGREE OF SPREAD BEYOND WEDNESDAY.

TUESDAY NIGHT THROUGH WEDNESDAY...A STRONG UPPER LEVEL SHORTWAVE
TROUGH WILL BE LIFTING ACROSS EASTERN COLORADO TUESDAY EVENING
WITH SHOWERS AND THUNDERSTORMS ONGOING ACROSS MUCH OF THE REGION.
STRONG TO SEVERE STORMS WILL BE POSSIBLE OUT ALONG THE KANSAS
BORDER WHERE THE BEST SHEAR AND INSTABILITY WILL EXIST DURING THE
LATE AFTERNOON AND EVENING HOURS. HAIL TO ONE INCH IN DIAMETER AND
WIND GUSTS TO 60 MPH ARE POSSIBLE. ELSEWHERE...WIDESPREAD SHOWERS
AND THUNDERSTORMS WILL LIFT NORTH ACROSS THE REGION. LOCALLY HEAVY
RAINFALL IS POSSIBLE...AND IF ONE OF THESE STORMS MOVES OVER A
BURN SCAR...IT COULD LEAD TO FLOODING. THIS WILL NEED TO BE
MONITORED. SNOW WILL REMAIN CONFINED TO ABOVE 11 KFT WHERE AN
ADDITIONAL FEW INCHES ARE POSSIBLE. MODELS HAVE A MAJORITY OF
SHOWER AND THUNDERSTORM ACTIVITY LIFTING OFF TO THE NORTHEAST AND
CLEARING THE EASTERN PLAINS BY WEDNESDAY MORNING AS THE UPPER
SHORTWAVE MOVES INTO THE CENTRAL PLAINS. SOUTHWEST FLOW WILL
REMAIN ACROSS THE REGION THROUGH WEDNESDAY NIGHT AHEAD OF THE NEXT
UPPER LEVEL STORM SYSTEM TAKING SHAPE OVER THE PACIFIC NORTHWEST.
EXPECT AFTERNOON INSTABILITY AND WEAK ENERGY IN THE FLOW TO SPARK
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. LACK OF UPPER
LEVEL SUPPORT SHOULD HELP KEEP THUNDERSTORMS BELOW SEVERE LIMITS.

THURSDAY THROUGH FRIDAY...THE UPPER LEVEL LOW OVER THE PACIFIC
NORTHWEST WILL SLOWLY DROP SOUTH INTO THE GREAT BASIN WITH
INCREASING SOUTHWEST FLOW SPREAD ACROSS COLORADO. ENERGY EMBEDDED
IN THE FLOW WILL HELP LEAD TO DAILY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS ACROSS THE REGION. LOCALLY HEAVY RAINFALL WILL
REMAIN POSSIBLE. AREAS OVER THE MOUNTAINS WILL HAVE THE BEST
CHANCES FOR PRECIPITATION...WHERE THE ACTIVITY IS EXPECTED TO
GENERATE...AND THEN MOVE OFF INTO THE EASTERN PLAINS. SNOW LEVELS
WILL CONTINUE TO BE HIGH...ABOVE 11 KFT...AND A COUPLE OF INCHES
ARE POSSIBLE ON AREA PEAKS EACH DAY.

SATURDAY THROUGH MONDAY...BOTH THE ECMWF AND GFS BRING THE UPPER
SYSTEM ACROSS COLORADO OVER THE WEEKEND. THE CURRENT SOLUTIONS ARE
TRACKING THE SYSTEM RIGHT ACROSS COLORADO AT THIS TIME...WHICH
PROVIDES THE FOCUS FOR PRECIPITATION ACROSS NORTHEAST
COLORADO...INTO THE NORTHERN PLAINS. IT DOES PRODUCE DECENT
RAINFALL FOR THE MOUNTAINS AS IT MOVES OVERHEAD. THE ENSEMBLES ARE
SHOWING A HIGH DEGREE OF SPREAD...WITH STORM TRACKS TO THE NORTH
AND TO THE SOUTH...AND A MORE SOUTHERN SOLUTION WOULD BRING
ANOTHER ROUND OF WIDESPREAD...AND POTENTIALLY HEAVY RAINFALL...TO
MUCH OF SOUTHERN COLORADO. THERE WOULD ALSO BE A SEVERE WEATHER
RISK ACROSS THE PLAINS. ALL OF THIS DEPENDS ON STORM TRACK AND
WILL NEED TO BE MONITORED. THE UPPER SYSTEM IS FORECAST TO MOVE
AWAY FROM THE AREA BY MONDAY...WITH TRANSIENT HIGH PRESSURE ALOFT
INTO THE AREA BY MONDAY AFTERNOON AND DRIER WEATHER.  MOZLEY

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 235 PM MDT MON MAY 4 2015

SHOWERS AND/OR TSTMS WILL BE POSSIBLE IN THE VCNTY OF THE TAF FOR
MUCH OF THE NEXT 24 HRS...WITH THE BEST CHANCES BEING THIS EVENING
AND THEN AGAIN BY LATE TUE MORNING THRU TUE AFTERNOON. IN
GENERAL...KPUB AND KALS SHOULD HAVE VFR CONDITIONS...BUT SHOWERS OR
TSTM COULD AT TIMES BRING CIGS DOWN INTO THE MVFR CATEGORY. LATE
TONIGHT AND EARLY TUE MORNING KPUB COULD HAVE CIGS IN THE MVFR
CATEGORY. KCOS WILL SEE CIGS VARYING BETWEEN VFR AND MVFR AT TIMES
THIS EVENING WITH SHOWERS OR TSTMS IN THE AREA. LATE TONIGHT KCOS WL
LIKELY SEE CIGS FALL INTO THE MVFR OR IFR CATEGORY AND THIS WL
LIKELY BE THE CASE THRU TUE MORNING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM...MOZLEY
AVIATION...28
Hazardous weather outlook, May 4, 11:38 AM MDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
1138 AM MDT MON MAY 4 2015

COZ058>089-093>099-051745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1138 AM MDT MON MAY 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE AREA THIS
AFTERNOON AND EVENING...WITH ISOLATED THUNDERSTORMS BEING POSSIBLE
TONIGHT AND TUESDAY MORNING. THE MAIN THREATS FROM THUNDERSTORMS
WILL BE LIGHTNING AND LOCALLY GUSTY WINDS UP TO 50 MPH...WITH SOME
OF THE STRONGER STORMS ALSO BEING CAPABLE OF PRODUCING SMALL HAIL.
HOWEVER...A FEW STORMS COULD BECOME MARGINALLY SEVERE ACROSS THE
EASTERN PLAINS LATE THIS AFTERNOON AND EVENING...ROUGHLY FROM
CROWLEY AND OTERO COUNTIES AND EASTWARD. THESE STRONGER STORMS MAY
PRODUCE HAIL AROUND ONE INCH IN DIAMETER...AND WIND GUSTS TO 60
MPH.

THE HIGH MOUNTAINS AREAS WILL PROBABLY SEE SNOW ACCUMULATIONS OF
A FEW INCHES THIS AFTERNOON THROUGH TONIGHT...MAINLY ABOVE 11000
FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
SOUTH CENTRAL AND SOUTHEAST COLORADO ON TUESDAY. STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING
ACROSS PORTIONS OF THE SOUTHEAST PLAINS WHERE HAIL UP TO AROUND 1
INCH IN DIAMETER...WIND GUSTS TO AROUND 60 MPH...AND LOCALLY
HEAVY RAINFALL WILL BE THE PRIMARY STORM THREATS.
ELSEWHERE...THUNDERSTORM THREATS WILL BE LIGHTNING...SMALL HAIL UP
TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 40 MPH...AND LOCALLY
HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE...
PARTICULARLY IF STORMS IMPACT ONE OF THE BURN SCARS. SNOW LEVELS
WILL REMAIN ABOVE 11000 FEET WITH THIS STORM SYSTEM...AND THE
HIGHER PEAKS ABOVE THIS ELEVATION COULD PICK UP OVER 6 INCHES OF
FRESH SHOW THROUGH TUESDAY NIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN
WEDNESDAY AFTERNOON AND EVENING. ALTHOUGH THEY ARE EXPECTED TO BE
LESS WIDESPREAD...AND NOT QUITE AS STRONG...THEY WILL STILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH COULD CAUSE
RUN-OFF PROBLEMS SHOULD THEY IMPACT AREA BURN SCARS.

THE DRYING TREND IS EXPECTED TO CONTINUE INTO THURSDAY...THOUGH
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
STILL BE POSSIBLE ACROSS THE MOUNTAIN AREAS. ANOTHER UPSWING IN
PRECIPITATION WILL BE POSSIBLE FOR FRIDAY AS ANOTHER SYSTEM
MOVES ACROSS COLORADO. DRIER WEATHER RETURNS BY LATE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
POSSIBLE THIS AFTERNOON AND EVENING OVER MOST OF SOUTHERN
COLORADO.

28/28

In the hours before

Special weather statement, May 4, 4:45 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
445 PM MDT MON MAY 4 2015

COZ097-042315-
LAS ANIMAS VICINITY/BENT COUNTY CO-
445 PM MDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BENT COUNTY UNTIL
515 PM MDT...

AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 17 MILES SOUTHEAST OF JOHN MARTIN
RESERVOIR...OR 23 MILES SOUTHWEST OF LAMAR...MOVING NORTH AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
JOHN MARTIN RESERVOIR.

LAT...LON 3776 10283 3779 10306 3805 10305 3803 10276
TIME...MOT...LOC 2244Z 189DEG 20KT 3785 10293

28
Special weather statement, May 4, 4:54 PM MDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
454 PM MDT MON MAY 4 2015

COZ095-096-042330-
WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO-
454 PM MDT MON MAY 4 2015

...SPECIAL WEATHER STATEMENT...

AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER NEEOSHE RESERVOIR...OR 19 MILES
NORTH OF LAMAR...MOVING NORTH AT 25 MPH.

PEA TO HALF INCH SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE
POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
EADS...SWEETWATER RESERVOIR...QUEENS RESERVOIR...NEEOSHE RESERVOIR
AND NEEGRONDA RESERVOIR.

LAT...LON 3831 10255 3827 10286 3859 10295 3861 10262
TIME...MOT...LOC 2253Z 163DEG 23KT 3836 10269

28
Special weather statement, May 4, 5:22 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
522 PM MDT MON MAY 4 2015

COZ093-097-042345-
LA JUNTA VICINITY/OTERO COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
522 PM MDT MON MAY 4 2015

...SPECIAL WEATHER STATEMENT...

AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR CHERAW...OR 8 MILES NORTHEAST OF
NORTH LA JUNTA...MOVING NORTHWEST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
NORTH LA JUNTA AND CHERAW.

LAT...LON 3800 10332 3796 10344 3808 10365 3823 10342
TIME...MOT...LOC 2322Z 152DEG 14KT 3805 10341

28
Special weather statement, May 4, 5:54 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
554 PM MDT MON MAY 4 2015

COZ096-050030-
EASTERN KIOWA COUNTY CO-
554 PM MDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA COUNTY UNTIL
630 PM MDT...

AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR SHERIDAN LAKE...OR 22 MILES WEST
OF HORACE...MOVING NORTH AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
SHERIDAN LAKE AND TOWNER.

LAT...LON 3836 10229 3861 10242 3862 10208 3840 10206
TIME...MOT...LOC 2353Z 167DEG 15KT 3845 10220

28
Local storm report, May 4, 6:17 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
617 PM MDT MON MAY 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     RAIN             2 SSE BLACK FOREST      38.99N 104.69W
05/04/2015                   EL PASO            CO   COCORAHS

            0.63 INCHES IN PAST 10 MINUTES. 1/4 INCH OF PEA SIZED
            HAIL ON GROUND.

&&

MW
Special weather statement, May 4, 6:23 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
623 PM MDT MON MAY 4 2015

COZ084-050100-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
623 PM MDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
700 PM MDT...

AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAMAH...OR 30 MILES WEST OF LIMON...MOVING
EAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CALHAN AND RAMAH.

LAT...LON 3899 10406 3900 10429 3913 10431 3913 10405
TIME...MOT...LOC 0022Z 262DEG 9KT 3910 10422

HODANISH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 6:12 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
May 4, 6:23 PM MDTSpecial Weather StatementPUBElbert37 min
May 4, 7:11 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
May 4, 9:00 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
May 4, 9:59 PM MDTSpecial Weather StatementPUBTeller31 min
May 4, 10:45 PM MDTFlash Flood WarningPUBEl Paso2 hr
May 5, 8:33 AM MDTSpecial Weather StatementPUBTeller87 min
May 5, 10:29 AM MDTSpecial Weather StatementPUBTeller91 min
May 5, 11:56 AM MDTSpecial Weather StatementPUBTeller94 min
May 5, 1:26 PM MDTSpecial Weather StatementPUBTeller94 min

Nearby

Flash Flood Watches in Colorado, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.